MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND MOD CENT EPI 2 HA; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY

DEPUY ORTHOPAEDICS INC US DXTEND MOD CENT EPI 2 HA; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY
Model Number 130720201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgery: revision of left shoulder delta xtend.Reason for revision - infection.The 42mm screw was very difficult to remove and delayed the operation by approximately one hour.Initially unlocked screw with locking screwdriver internal rod and then used locking screwdriver (without internal rod) to unscrew it.However one of the ¿prongs¿ from the top of the screw sheared off so the locking screw driver would not grip/engage properly to unscrew it.The surgeon had to drill through the screw centrally and use the trusts screw removal instruments to remove the screw and it came out in 3 or 4 parts.All implants were retained by the hospital.No adverse consequences during surgery.Primary surgery conducted on - (b)(6) 2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h6 (clinical code) h6 appropriate term / code not available (e2402) is used to capture unspecified infection (e1906).

Brand Name
DXTEND MOD CENT EPI 2 HA
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12532005
Report Number1818910-2021-21117
Device Sequence Number19690981
Product Code HSD
UDI-Device Identifier10603295027317
UDI-Public10603295027317
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number130720201
Device Catalogue Number130720201
Device Lot Number5300826
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/04/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND GLENOSPHERE STD D42MM; DXTEND METAGLENE; DXTEND MOD CENT EPI 2 HA; DXTEND MODULAR HUM STEM D12 HA; DXTEND SCREW LOCK D4.5X36MM; DXTEND SCREW LOCK D4.5X42MM; DXTEND STAND PE CUP D42 +9MM; DXTEND GLENOSPHERE STD D42MM; DXTEND METAGLENE; DXTEND MOD CENT EPI 2 HA; DXTEND MODULAR HUM STEM D12 HA; DXTEND SCREW LOCK D4.5X36MM; DXTEND SCREW LOCK D4.5X42MM; DXTEND STAND PE CUP D42 +9MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR